Does LDN cause TSH to rise?

Visit our e-commerce website for Conferences, Webinars, Medical Membership, eBooks etc [More Details]

Medical Professionals Become an LDN Specialist [More Details]

LDN Specialist Pharmacist Michelle Moser
Pharmacist Michelle Moser LDN Specialist

Another attendee wants to know if it is a common side effect for TSH to rise when starting LDN. Apparently it's happened twice in the year and a half since starting LDN.

There could be quite a few things going on. First of all, I don't see it as a common side effect directly between LDN causing TSH to rise. So, when TSH goes up, that means thyroid function is going down, so there could be wide variety of issues going on. It could be that the medication being used to treat the low functioning thyroid has changed. Is it still being taken on an empty stomach? Are there other things going on in the gastrointestinal tract that is potentially decreasing the effectiveness or the absorption of the thyroid medication?

So I don't see it as a direct correlation between LDN and the rise of TSH. Sometimes TSH goes up when we have other underlying conditions that are affecting thyroid function, that are blooming; or potentially, gastrointestinal change. So there isn't a one-to-one correlation between taking LDN and TSH going up. Otherwise it would happen all the time. But I think there's some underlying issues that probably need to be addressed, and that can certainly be done offline.